Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 9, 2011, 4:49 AM CDT for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 9, 2011, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 4:49 AM CDT (09:49 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM CDT
- Expired
- Apr 9, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5753 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391 WWUS74 KAMA 090949 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 449 AM CDT SAT APR 9 2011 OKZ001-002-TXZ001-002-006-007-011-012-016-017-091800- /O.NEW.KAMA.WI.Y.0005.110409T1700Z-110410T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 449 AM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING: SOUTHWESTERLY WINDS WILL INCREASE AFTER 12 PM TODAY ACROSS THE WESTERN HALF OF THE AREA. * WINDS: SOUTHWESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS. * IMPACTS: TRAVEL COULD BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS...INCLUDING PATIO FURNITURE...THAT ARE NOT SECURED PROPERLY MAY BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAB
1 follow-up statement
442 WWUS74 KAMA 091724 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1224 PM CDT SAT APR 9 2011 OKZ001-002-TXZ001-002-006-007-011-012-016-017-100200- /O.CON.KAMA.WI.Y.0005.000000T0000Z-110410T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 1224 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING: SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS THE WESTERN HALF OF THE AREA. * WINDS: SOUTHWESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE THIS AFTERNOON. * IMPACTS: TRAVEL COULD BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS...INCLUDING PATIO FURNITURE...THAT ARE NOT SECURED PROPERLY MAY BE EASILY BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JACKSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 4:37 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 9, 4:37 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
437 AM CDT SAT APR 9 2011
.DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ONCE AGAIN REVOLVE FIRE WEATHER
AND STRONG WINDS TODAY AND SUNDAY...ALONG WITH THE POSSIBILITY OF
DRYLINE CONVECTION ACROSS THE FAR EASTERN ZONES TONIGHT.
DRYLINE REMAINS PARKED NEAR THE TEXAS AND OKLAHOMA STATE LINES THIS
MORNING...WITH LOWER 50 DEWPOINTS LOCATED IN WESTERN OKLAHOMA AND
LOWER/MIDDLE 20 DEWPOINTS IN THE CENTRAL AND MOST OF THE THE EASTERN
ZONES. TEMPERATURES ARE IN THE 40S/50S IN MOST LOCATIONS AT
DISCUSSION TIME.
FOR TODAY...POTENT UPPER LEVEL TROUGH WILL BEGIN TO SHIFT EASTWARD
OUT OF THE WESTERN UNITED STATES. LOW PRESSURE WILL STRENGTHEN
ACROSS THE EASTERN COLORADO WITH SURFACE TROUGH EXTENDING SOUTHWARD
INTO THE PANHANDLES. PRESSURE GRADIENT WILL INTENSIFY ACROSS THE
AREA THIS AFTERNOON WITH SOUTHWESTERLY WINDS INCREASING. NAM/GFS
BOTH INDICATE 500MB WINDS BETWEEN 65 AND 70 KNOTS SHIFTING EASTWARD
ACROSS THE AREA DURING AFTERNOON. LOOKING AT A FEW BUFKIT SOUNDINGS
ACROSS THE WESTERN ZONES...SHOULD BE ABLE TO MIX TO AOA 550MB BY
PEAKING HEATING. BELIEVE THESE STRONGER WINDS WILL BE ABLE TO MIX
DOWN TO THE SURFACE TO SUPPORT WIND SPEEDS BETWEEN 35 AND 40 MPH.
HAVE DECIDED TO GO WITH A WIND ADVISORY FOR TODAY ACROSS THE WESTERN
TWO STACKS OF COUNTIES. CONFIDENCE IS HIGHEST ACROSS THESE LOCATIONS
BUT THE DAY SHIFT CAN EXPAND ADVISORY EASTWARD IF CONDITIONS WARRANT.
WILL RUN THE WIND ADVISORY AT THE SAME TIME AS THE INHERITED RED FLAG
WARNING TO KEEP THINGS SIMPLE. CURRENT THINKING HAS THE STRONGEST
WINDS WHICH WOULD SUPPORT HIGH WIND WARNING STAYING TO THE WEST OVER NEW
MEXICO. TEMPERATURES TODAY SHOULD RANGE FROM THE LOWER 80S ACROSS THE
WESTERN ZONES TO LOWER 90S IN THE FAR SOUTHEAST TEXAS PANHANDLE.
THE DRYLINE ALTHOUGH CURRENTLY DRAPED ACROSS THE FAR EASTERN ZONES
SHOULD EASILY BE ABLE TO SHIFT INTO WESTERN OKLAHOMA THIS AFTERNOON.
HOWEVER...JUST LIKE LAST NIGHT...BELIEVE THE DRYLINE WILL SHIFT BACK
WESTWARD THIS EVENING. IT WILL BE A CLOSE CALL AS TO WHETHER OR NOT
IT COMPLETELY MAKES IT INTO THE EASTERN ZONES AGAIN. INHERITED LOW
END THUNDERSTORM CHANCES REMAIN VALID AS CONVERGENCE ALONG THE
DRYLINE WILL INCREASE AFTER 00Z. IF STORMS DEVELOP IN OUR EASTERN
AREAS...THEN LARGE HAIL COULD BECOME A THREAT GIVEN SUFFICIENT
INSTABILITY.
ANOTHER WINDY AND CRITICAL FIRE WEATHER DAY IS ANTICIPATED ON SUNDAY
AS WELL. UPPER LEVEL SYSTEM DRAWS EVEN CLOSER TO THE PANHANDLES WITH
MID LEVEL WINDS INCREASING EVEN MORE. BY 18Z...BOTH THE NAM AND GFS
SHOW 500 MB WINDS BETWEEN 90 AND 100 KNOTS TRAVERSING THE REGION. BUT
THE CORE 60 TO 70 KNOT 700 MB WINDS WILL BE SHIFTING OFF TO THE EAST
DURING THE AFTERNOON HOURS...SO NOT OVERLY CONFIDENT WE WILL BE ABLE
TO MIX INTO STRONGER WINDS ALOFT. SO REGARDING WIND HEADLINES...THINK
EITHER A WIND ADVISORY OR PERHAPS HIGH WIND WARNING FOR PARTS OF THE
AREA WILL MOST LIKELY BE NEEDED FOR SUNDAY. MAV/MET VALUES DIFFER ON
JUST HOW STRONG THE WINDS WILL BE...WITH THE MAV BEING THE STRONGER
OF THE TWO. REGARDLESS...SUNDAY WILL BE WINDY BUT WILL CONTINUE
MENTION THE THREAT IN THE HWO BUT HOLD OFF ANY HIGH WIND WATCH FOR
THE TIME BEING DUE TO LOWER CONFIDENCE OF HWW WINDS. ALSO OF CONCERN
WILL BE THE NORTHERN FRONT MOVING THROUGH THE OKLAHOMA PANHANDLE
CLOSE TO 00Z. IF THE FRONT MOVES THROUGH THE AREA QUICKER THAN
CURRENTLY ANTICIPATING...THEN THIS COULD HAVE IMPLICATIONS ON WIND
HEADLINES. COOLER TEMPS IN STORE SUNDAY IN WAKE OF PACIFIC FRONT
MOVING THROUGH THE REGION...BUT VERY DRY AIR ON THE ORDER OF SINGLE
DIGIT DEWPOINTS WILL FILTER INTO THE REGION WHICH WILL CONTINUE TO
SUPPORT CRITICAL FIRE WEATHER CONDITIONS. GIVEN THE EXPECTED DRY
CONDITIONS FOR SUNDAY...AGREE WITH PREVIOUS SHIFT ABOUT NON
MENTIONABLE POPS FOR SUNDAY NIGHT.
LATEST MODELS AGREE ON SHORTWAVE RIDGING FOR MONDAY AND TUESDAY.
THIS WILL CONTINUE THE MOSTLY DRY CONDITIONS ACROSS OUR AREA...BUT
TEMPS WILL BOUNCE BACK INTO THE 70S AND PERHAPS 80S. LATEST RUN OF
THE EUROPEAN BEGINNING TO LOOK MORE LIKE THE THE 00Z GFS WITH
HANDLING THE MID WEEK SYSTEM. THE NEW 00Z EUROPEAN NO LONGER HAS A
CLOSED OFF LOW HANGING WEST OF THE PANHANDLES INTO LATE NEXT WEEK.
IT HAS SIDED CLOSER TO THE 00Z GFS THROUGH MID WEEK...BUT THEN
BEGINS TO DIVERGE SOME AFTER THE SYSTEM MOVES DOWNSTREAM OF THE
AREA. RETAINED THE LOW END POPS FOR WEDNESDAY/WEDNESDAY NIGHT BUT
REMOVED THEM FOR THURSDAY AS UPPER TROUGH SHIFTS EASTWARD. NO OTHER
CHANGES WERE MADE TO THE EXTENDED GRIDS ATTM.
TAB
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES TODAY. A DRYLINE WILL SHIFT INTO THE WESTERN
OKLAHOMA THIS AFTER WITH DRIER AIR LOCATED ACROSS THE PANHANDLES.
SOUTHWEST WINDS WILL INCREASE BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS
AS RELATIVE HUMIDITY VALUES FALL BETWEEN 8 AND 13 PERCENT. ANOTHER
DAY OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED ON SUNDAY AS
UPPER LEVEL STORM SYSTEM DRAWS CLOSER TO THE PANHANDLES. SOUTHWEST TO
WEST WINDS WILL INCREASE BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS AS
AFTERNOON HUMIDITY VALUES FALL BETWEEN 8 AND 15 PERCENT. A COLD FRONT
WILL MOVE INTO THE PANHANDLES SUNDAY NIGHT WITH WINDS SHIFTING TO THE
NORTHWEST.
TAB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 84 44 67 36 71 / 5 10 0 5 0
BEAVER OK 90 48 69 36 73 / 5 10 5 10 0
BOISE CITY OK 82 38 64 32 70 / 0 10 5 5 0
BORGER TX 89 49 67 43 72 / 5 10 5 5 0
BOYS RANCH TX 86 43 68 35 74 / 5 10 0 5 0
CANYON TX 84 44 67 34 71 / 5 10 0 5 0
CLARENDON TX 88 47 72 41 74 / 5 10 5 5 0
DALHART TX 82 38 64 30 71 / 5 10 0 5 0
GUYMON OK 90 44 67 35 70 / 5 10 5 10 0
HEREFORD TX 83 42 65 33 72 / 5 10 0 5 0
LIPSCOMB TX 88 51 70 38 72 / 5 20 5 5 0
PAMPA TX 86 47 66 40 71 / 5 10 5 5 0
SHAMROCK TX 88 53 73 42 74 / 5 20 5 5 0
WELLINGTON TX 92 55 77 42 77 / 5 20 5 5 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CIMARRON...TEXAS.
&&
11/10Hazardous weather outlook, Apr 8, 8:31 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 831 PM CDT FRI APR 8 2011 OKZ001>003-TXZ001>020-091345- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 831 PM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. THESE WINDS MAY APPROACH WIND ADVISORY CRITERIA ON SATURDAY ACROSS THE WESTERN AND CENTRAL PANHANDLES. WINDS WILL STRENGTHEN FURTHER ON SUNDAY ACROSS ALL OF THE PANHANDLES AND A WIND ADVISORY OR HIGH WIND WATCH MAY BE NECESSARY. BLOWING DUST MAY AFFECT VISIBILITIES BOTH SATURDAY AND SUNDAY. THE WINDY CONDITIONS...COMBINED WITH DRY CONDITIONS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A RED FLAG WARNING IS IN EFFECT FOR SATURDAY ACROSS THE REGION. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL AREAS ON SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN SECTIONS OF THE PANHANDLES ON SATURDAY NIGHT. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS MUCH OF THE PANHANDLES. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:01 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 29 hr |
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.